Gadavist/Gandolinium as Catalyst for Neuropathy?
Happy Monday all – I had a MRI on 12/26 with Gandolinium contrast -within 12 hours I developed the most excruciating pain in y left thigh which settled in my lower left calf – went t my PCP but he was useless – on January 16 I received my first Moderna vaccine and I developed some symptoms that – I know that now – are Erythromelalgia (not confirmed) again went to PCP and a Podiatrist (not knowing what I was dealing with) this time my PCP referred to me to dermatologist (he suggested EM as possible diagnosis) and also a Neurologist (appointment in 2 months due to long wait list) on February 17 had second Moderna shot and the pain at times has been unbelievable in my feet – I think the Gabapentin was the catalyst and the moderna shot acted as accelerator. While I am still in the exploratory phase of this mess – i wonder if you have any insight in possible Gandolinium toxicity and resulting neuropathy? Thanks for all the info you may send my way
Interested in more discussions like this? Go to the Neuropathy Support Group.
I really don't know. The only contrast that I remember having a few years ago is when I had an injection between my toes for a lymphascintagram that made for a very long day testing for lymphedema which I have. After they inject the contrast, if I remember correctly, I waited about 20 minutes, had an MRI of the legs and waist. Then I had to walk around the hospital for 2 hours and have another MRI to see how far the contrast moved through the lymph system looking for blockage.
I know that Gadolinium contrast is a toxic heavy metal that can have devastating effects in people with and without kidney disease. And in my opinion if universities and medical schools taught students of medicine to read imaging properly without these toxic contrast substances there would certainly be less need for them. Diagnosing methods and testing should not be damaging and potentially lethal otherwise what is the sense of it. In my opinion it just makes it easier for healthcare practitioners to read the imaging results. Teach them properly in school to read without the need of toxic dangerous substances. Gadolinium contrast is dangerous and has little or no place in healthcare…in my opinion. Go on YouTube and look up gadolinium toxicity and Gadolinium poisoning see some testimonials. And they're probably not even more people who are unaware that they have been damaged as because of it.